Alert archive / Florida / River Flood Warnings in 2008
River Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 3, 2008, 9:02 AM CST for Holmes County, Washington County, Florida. It took effect at Feb 4, 2008, 11:09 AM CST. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 9:02 AM CST (15:02 UTC)
- In effect from
- Feb 4, 2008, 11:09 AM CST
- Expired
- Feb 7, 2008, 12:00 AM CST
- In force
- 61 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Holmes County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 26 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River at Caryville (US 90) (CARF1). The gauge peaked at 12.58 ft at Feb 5, 2008, 8:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KTAE 031502
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 AM EST SUN FEB 03 2008
...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING
FOR THE CHOCTAWHATCHEE RIVER AT CARYVILLE. THIS WILL AFFECT HOLMES AND
WASHINGTON COUNTIES...
...MINOR FLOODING IS FORECAST...
...THE LATEST STAGE AT THE CHOCTAWHATCHEE RIVER AT CARYVILLE IS 10.8 FEET
THIS MORNING. THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY RISE AND
WILL CREST AT 12.3 FEET TUESDAY MORNING. FLOOD STAGE IS 12 FEET. THE RIVER WILL
FALL SLOWLY AND SHOULD BE BELOW FLOOD STAGE ON THURSDAY.
AT 12 FEET EXTENSIVE LOWLAND FLOODING WILL OCCUR.
...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE ANY PRECAUTIONS TO PROTECT
PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
FLC059-133-041502-
/O.NEW.KTAE.FL.W.0002.080204T2100Z-080207T0600Z/
/CARF1.1.ER.080204T2100Z.080205T0600Z.080207T0000Z.NO/
1002 AM EST SUN FEB 03 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLOOD WARNING FOR
THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* FROM MONDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:00 AM SUNDAY THE STAGE WAS 10.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE
TO NEAR 12.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
WEDNESDAY EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.
$$
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME MON TUE WED THU FRI
CHOCTAWHATCHEE RIVER
CARYVILLE 12 10.8 SUN 09 AM 11.7 12.3 12.2 11.8 11.4
$$4 follow-up statements
000
WGUS82 KTAE 041722
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1222 PM EST MON FEB 04 2008
...MINOR FLOODING ON THE CHOCTAWHATCHEE RIVER AT CARYVILLE AFFECTING HOLMES
AND WASHINGTON COUNTIES IS EXPECTED TO CONTINUE...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
FLC059-133-051722-
/O.EXT.KTAE.FL.W.0002.080204T1709Z-080208T0000Z/
/CARF1.1.ER.080204T1300Z.080205T0600Z.080207T1800Z.NO/
1222 PM EST MON FEB 04 2008
...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES
FOR
THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* FROM THIS AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:01 AM MONDAY THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY TOMORROW
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
CHOCTAWHATCHEE RIVER
CARYVILLE 12 12.1 MON 11 AM 12.5 12.4 12.1 11.7 11.3
$$000
WGUS82 KTAE 050304
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1004 PM EST MON FEB 04 2008
...MINOR FLOODING ON THE CHOCTAWHATCHEE RIVER AT CARYVILLE AFFECTING HOLMES
AND WASHINGTON COUNTIES IS EXPECTED TO CONTINUE...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
FLC059-133-060304-
/O.EXT.KTAE.FL.W.0002.000000T0000Z-080207T1800Z/
/CARF1.1.ER.080204T1300Z.080205T0600Z.080207T1200Z.NO/
1004 PM EST MON FEB 04 2008
THE FLOOD WARNING CONTINUES FOR
THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM MONDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY TOMORROW
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
CHOCTAWHATCHEE RIVER
CARYVILLE 12 12.4 MON 09 PM 12.5 12.3 11.9 11.6 11.3
$$000
WGUS82 KTAE 051854
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
154 PM EST TUE FEB 05 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
CHOCTAWHATCHEE RIVER AT CARYVILLE AFFECTING HOLMES AND WASHINGTON COUNTIES
...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
FLC059-133-061854-
/O.EXT.KTAE.FL.W.0002.000000T0000Z-080207T0600Z/
/CARF1.1.ER.080204T1300Z.080205T1701Z.080207T0000Z.NO/
154 PM EST TUE FEB 05 2008
THE FLOOD WARNING CONTINUES FOR
THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:01 PM TUESDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW
EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
CHOCTAWHATCHEE RIVER
CARYVILLE 12 12.6 TUE 01 PM 12.3 11.7 11.1 10.5 10.0
$$000
WGUS82 KTAE 061526
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 AM EST WED FEB 06 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA..
CHOCTAWHATCHEE RIVER AT CARYVILLE AFFECTING HOLMES AND WASHINGTON COUNTIES
...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
FLC059-133-070600-
/O.CON.KTAE.FL.W.0002.000000T0000Z-080207T0600Z/
/CARF1.1.ER.080204T1300Z.080205T1701Z.080207T0000Z.NO/
1026 AM EST WED FEB 06 2008
THE FLOOD WARNING CONTINUES FOR
THE CHOCTAWHATCHEE RIVER AT CARYVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS
EVENING.
* IMPACT...AT 12.0 FEET...EXTENSIVE LOWLAND FLOODING WILL OCCUR.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
CHOCTAWHATCHEE RIVER
CARYVILLE 12 12.2 WED 10 AM 11.7 11.2 11.0 11.0 10.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 3, 8:23 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 3, 8:23 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 923 AM EST SUN FEB 3 2008 .DISCUSSION...HIGH PRESSURE IS LOCATED ACROSS COASTAL SOUTH CAROLINA THIS MORNING WITH MOSTLY CLEAR SKIES ACROSS OUR FORECAST AREA. MINIMUM TEMPERATURES DROPPED TO NEAR FREEZING AGAIN THIS MORNING AT TLH...BUT IT WAS WARMER (UPPER 30S TO LOW 40S) IN THE WESTERN CWA WHERE A LIGHT SOUTHWESTERLY FLOW DEVELOPED OVERNIGHT. DID HAVE SOME LOW CIGS AND FOG DEVELOP RIGHT ALONG THE SUWANNEE RIVER VALLEY...BUT THIS WILL LIFT VERY SOON AS HEATING CONTINUES THIS MORNING. IR/VISIBLE SATELLITE IMAGERY SHOWS MAINLY MID AND HIGH CLOUDS MOVING ACROSS THE MID SOUTH AHEAD OF A DEVELOPING STORM SYSTEM. THINK THERE WILL BE A TIGHT GRADIENT ACROSS THE CWA WITH MORE CLOUDINESS NW TO MOSTLY CLEAR SE. THIS IS HANDLED WELL IN OUR CURRENT FORECAST SO NO CHANGES ANTICIPATED THERE. TEMPERATURES WILL WARM INTO THE LOWER 70S TODAY UNDER MOSTLY SUNNY SKIES...AS A LIGHT SOUTHERLY FLOW DEVELOPS AS HIGH PRESSURE MOVES EAST OF THE REGION. REMAINDER OF FORECAST IS ON TRACK WITH NO CHANGES NEEDED. HAVE A GREAT DAY && .MARINE...HIGH PRESSURE WILL SLIDE EASTWARD CREATING A SOUTHERLY FLOW ACROSS THE WATERS TODAY. EXPECT AROUND 10 KNOTS IN THE WEST TO 5 TO 10 KNOTS IN THE EAST. SEAS WILL BE LOW...GENERALLY 2 FEET OR LESS. && .AVIATION...OUTSIDE OF VLD WHICH IS STILL AT VLIFR VIS AND CIGS AS OF 9 AM EST THIS MORNING...JUST A BRIEF PERIOD OF LIGHT FOG OCCURRED AT TLH AND ABY OVERNIGHT. THIS HAS QUICKLY BURNED OFF OVER THESE AREAS WITH VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE DAY. VLD MAY BE A BIT SLOWER TO COME UP...BUT EXPECT VFR CONDITIONS TO RETURN THERE BY 11 AM AS WELL. TONIGHT...WITH INCREASINGLY MOIST RETURN FLOW SETTING UP OFF THE GULF OF MEXICO...VIS AND CIG RESTRICTIONS WILL LIKELY BECOME MORE WIDESPREAD AT THE TAF SITES. A PERIOD OF IFR CONDITIONS WILL BE POSSIBLE AT EACH SITE OVERNIGHT...SO EXPECT THE NEXT TAF PACKAGE ISSUED EARLY THIS AFTERNOON TO BE MORE PESSIMISTIC. && .FIRE WEATHER...WITH SOUTHERLY FLOW...NOT EXPECTING ANY FIRE WEATHER CONCERNS TODAY. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...GOULD REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Feb 3, 4:50 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EST SUN FEB 3 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-041100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 550 AM EST SUN FEB 3 2008 /450 AM CST SUN FEB 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AFTER ANOTHER CHILLY MORNING...AFTERNOON TEMPERATURES WILL WARM INTO THE 70S AS THE FLOW BECOMES SOUTHEASTERLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED UNTIL MONDAY NIGHT AND TUESDAY WHEN ONSHORE WINDS WILL INCREASE TO EXERCISE CAUTION AND POSSIBLY ADVISORY LEVELS OVER THE GULF COASTAL WATERS. A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY PRECEDED BY SHOWERS AND THUNDERSTORMS. THERE IS THE POSSIBILITY THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE DURING THE PRE-DAWN HOURS...ESPECIALLY FOR AREAS WEST OF A LINE FROM ALBANY GEORGIA TO PANAMA CITY FLORIDA. AFTER THE FRONTAL PASSAGE...A COOLER AND DRIER AIRMASS WILL DOMINATE THE REGION FOR THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
Nearby
River Flood Warnings in Florida, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.